Day 3 Again Champix advice needed pls!

Hey everyone, Hope you are all doing well! all your posts have been keeping me sane today, it's the best source of support I've found on the internet.

I would say i'm a newbie but I've been at this stage several times before. However I'm trying Champix this time, for the first time. Seems to be working so far, not had a ciggie for getting on 72 hours and been on the champix for 8 days and have no compulsion to smoke, but I feel so, so tired, like I could sleep for 16 hours a day tired! Never felt like this on previous quit. Has anyone else experienced this on Champix? Heard so many bad things about it but have to say I've not had many other significant side effects and definietley experienced worse on Zyban! Guess I shouldn't really complain about being able to sleep when giving up the ciggies when I could be experiencing insomnia but any advice you have would be greatly appreciated

Speak soon x

8 Replies

  • I haven't used Champix, but I'm sure you can suffer either insomnia or terminal tiredness depending on how it affects you. I'm sure one of the Champix quitters will pop up and let you know for sure :)


  • Hi StrangelyBrown (great name!)

    I'm taking Champix (now day 25 no smoking..amazing!). Yes, first 2 weeks, felt VERY drowsy and VERY tired. Had to cancel some things 'cus I just wanted to sleep and I even had to take a morning off work.

    Thankfully after started quit (so 2 weeks into the drug) this side affect ceased.

    Stick with it, you will start feeling "normal" again soon.

    And well done for a smokefree 72 hours.


  • Hi SB - welcome to the forum. There are loads of Champix users on here - the more you read on here, the better you will understand what to expect.

    I also quit using Champix and stopped using them a few weeks ago. I suffered from a lot of side effects, although it can be very difficult to say what was because of the drug and what is normal symptoms of withdrawal. I would say that almost anything you experience in your first several weeks is probably fair game, really! In my case, I had disturbed sleep rather than too much, but it's all swings and roundabouts...

    It will all be worth it if you manage to stay quit. This is by far the best thing you can do for yourself, so good luck.

  • I felt the same and it IS the Champix as I was like this while I was still smoking. I was tired, confused, drowsy, didn't feel safe driving, couldn't remember anything. I remember going to the shop for a couple of items took ages and I had to write down what I needed or I would have forgotten!!! That wears off to some extent or your brain seems to find a way to deal with it. After 2 non smoking weeks I felt I had to reduce the dose though. I felt depressed at this point but some people seem to find it relaxing so everyone's different. See what works best for you, but maybe best if you can tolerate it to stick to the full dose in the early days.

  • Hiya

    First of all well done on getting this far.

    Im not taking champix but I have done nothing but sleep since I quit, thank god Im off work at the moment or I think I would have been sacked. I dont know if anyone can say for definate whether its the champix or quitting smoking that causes this.

    Im now on the first day of week 5 and for the last two days I have been feeling less tired and more able to cope.

    Whatever is causing it bare with it it will pass, and being sleepy because you have quit is preferable to having the long sleep beause you didnt.

    Well done and keep going.

    Lillie xx

  • Day 5 now!

    Thanks for the feedback guys, glad you all seem to be doing well too. On day 5 now and have more energy although still pretty tired! Who knows whether its down to the champix or not, as long as I can keep off the fags permenantly this time! xx

  • Hey sb,

    I use champix and you will have lots of weird feelings....drowsy, hazy, bad dreams, great dreams, weird dreams....BUT....they fade away slowly....but the urge to not smoke keep up with the regimen...these pills will help you break the physical habits...which is half the battle....

    Congrats so far, lots of champix folks here to lend a hand anytime...

    Keep it up


  • Hey sb,

    I have been on Champix since 12th September, and although I haven't been tired, apart from a weird couple of days last week when I felt totally exhausted for no reason, I have had other side effects. The worst is nausea, but this can be helped by taking the tablet with food, and preferably a lot of it:p I also had a rash, not sure if that was caused by Champix or not but my doctor fixed that for me anyway. And I have had the dreams, like samartel said, but these have been quite funny really. Apart from the one where I dreamt I had to give my doctor a cheque, now that is what I would class as a nightmare LOL:eek: And I have had extreme mood swings, but I think that is more to do with stopping smoking than the tablets. And now, at 6 weeks and 3 days of not smoking, I think the side-effects are worth it for the sense of freedom from nicotine addiction. It all depends on how much you are prepared to go through to stop smoking really. And the side effects won't go on for ever. So if I was you I would keep on taking the tablets, unless of course anything really bad crops up, (which it probably won't) in which case get to your doctor pronto for professional advice.

    Anyways, wishing you all the best, and keep posting to let us know how you are getting on.



You may also like...